The Communications in Combinatorics and Optimization (CCO) is a newly established journal having two issues annually. The journal is devoted to advance and promote the theory and applications of combinatorics and optimization as well as interdisciplinary. It is aimed to publish original high quality refereed papers, occasionally survey articles and short notes. There are no fees for submitting, processing or publishing an article in Communications in Combinatorics and Optimization CCO publishes 2 issues annually, the first issue at the end of June and the  second issue at the end of  December. 

The journal is indexed by MathSciNet and zbMath.  

 Special Issue Announcement


Volume 2019, Issue 2 of Communications in Combinatorics and Optimization is dedicated to the eminent German graph theorist Prof. Dr. Lutz Volkmann on the occasion of his 75th birthday.

Lutz Volkmann was born 1 January 1944 in Liebenwalde, Germany. A few years after completing his studies at the Freie Universit ̀ˆat Berlin, where he obtained his doctorate in 1973, he moved to the Rheinisch-West ̀ˆalische Technische Hochschule Aachen (RWTH Aachen University) which became his academic home for the next 45 years.

An extraordinarily productive researcher throughout his life, Lutz Volkmann has, according. to MathSci, 419 publications under his belt, among those four books. He started off his research career in complex analysis, to which he contributed almost 30 publications. During the late 1980s he got attracted to graph theory and soon concentrated all his research efforts to it. Although the majority of his research has been on domination and its many varieties, he has written papers on a wide range of disciplines in graph theory, such as connectivity, matchings, factor theory, tournaments and their generalizations, cycles, and distances.

Lutz Volkmann’s enjoyment of doing research rubbed off on his students. Many a paper was started at the daily coffee and biscuit meetings with his students in his office. 19 doctoral students cut their mathematical teeth under his supervision, and the current count of doctoral descendants stand at 56. 

Stamina and determination are two of Lutz Volkmann’s many good traits, he shows it not only in pursuing an elusive proof, but also in sports: in 2014 he completed a half-Marathon in two hours and six minutes - aged 70. He is also a great family man, to which his wife of more than 50 years, Hannelore and their daughters Andrea and Kira, as well as their grandchildren Tom, Dina and Mats, can attest.

We extend our heartfelt congratulations to Lutz Volkmann on his 75th birthday, and we wish him many more years of happiness, health and mathematical productivity.


Current Issue: Volume 4, Issue 2, Summer and Autumn 2019, Pages 79-208 

1. Paired-Domination Game Played in Graphs

Pages 79-94

M.A. Henning; Teresa W. Haynes

3. k-Efficient partitions of graphs

Pages 109-122

M Chellali; Teresa W. Haynes; Stephen T. Hedetniemi

4. t-Pancyclic Arcs in Tournaments

Pages 123-130

Wei Meng; Steffen Grueter; Yubao Guo; Manu Kapolke; Simon Meesker

7. Different-Distance Sets in a Graph

Pages 151-171

Jason T. Hedetniemi; Stephen T. Hedetniemi; Renu C. Renu C. Laskar; Henry Martyn Mulder

8. Directed domination in oriented hypergraphs

Pages 173-183

Yair Caro; Adriana Hansberg

9. On trees with equal Roman domination and outer-independent Roman domination numbers

Pages 185-199

Seyed Mahmoud Sheikholeslami; Sakineh Nazari-Moghaddam

10. On Hop Roman Domination in Trees

Pages 201-208

Nader Jafari Rad; Abolfazl Poureidi

Publication Information


Print ISSN
Online ISSN

Indexing and Abstracting